Started Harvoni 10 days ago and have started having a hard time with heartburn and some upset so was wondering if this will last whole 12 weeks
Don't believe everyone is having stomach problems, although many others have. I have not had any stomach issue. But have had other side effects such as headache, minor flu symptoms, and some insomnia. Harvoni is a strong medication that seems to affect us each differently. Some have loose stools, others are constipated, some lose weight, others gain weight, some have minor headaches, others excruciating migraines. The key in my opinion and many others is to drink a lot of water. Perhaps your stomach problems are a result of not taking it with food or taking it with food. All I can attest to is that so far it's working for me and the side effects are minimal in comparison to previous treatment. Hang in there and please post if you figure out any solutions. There's a lot of people on treatment and we're all in this together. Good luck.
Yes it started inabout 2 week for me burn feeling . The dr. wrote me pecp. for Prilosec dr 20 mg to take at the same time with harvoni it help me some . I like 11 more day of 12 weeks and stomach still does not feel right but it worth it im virus free after 28 pill so call your dr. and good luck.
The directions say no antacids for at least 4 hours after a dose. I take mine in the morning and still need my antacid once in awhile at bedtime. Yes I have some painfull sensations, usually after I eat. Water definitely helps. I think we are all anxious and stress may be a part of it. I still smoke a cig or two at night and notice some pain in gut after. Remember the liver is trying to filter all poisons... smoke..fatty foods... soda pop ect.. while the virus is trying to replicate and harvoni is putting a stop to replication. Then our own immune system will kill the virus. So relax..eat right... but not too much..dont drink or smoke and let it work. There is a lot going on in our bodies during this treatment. It ha been curing a lot of folks. Just hang in there. Headaches. ..same thing... let harvoni get into you system 1st for a couple hours and then take your headache med if you must... but water is a must. Just dont stress too much either.
I am in week 5, and have had problems with stomach acid. Besides Hep. C I have dealt with Barretts Esophagus, which eventually morphed into cancer. A couple years ago I had a radical surgery called Esophagectomy, which is the removal of the esophagus. And the heart burn continues(ed). My doc bumped my omeprazole (generic for prilosec) up to 40mg, to be taken as one 20mg cap twice a day. When I started Harvoni initially I was told I could continue the dosage of omeprazole as long as I took the Harvoni 4 hours after the first dose and wait 4 hours before the 2nd dose. I was a happy camper. Then I got my 4 week blood test, and unfortunately I am among the 3% who have not cleared the virus :( . Then the doc recommends I take Omeprazole 12 hours before I take the Harvoni and take all 40mg together. Immediately the acid in my stomach is too much, I mean the heart burn is reaching the intolerable level.
I just got off the phone with the doc, who spoke with a Gilead drug rep this morning, and was advised to reduce the level of omeprazole back down to 20mg. They think the high dose is the cause for not get the desired "Not Detectable" result in my blood test.I hope this helps. I will be posting another question to see if I can hear from any others who have not cleared the virus. Stay tuned!
Best of Luck to you, and all!
I take my Harvoni at night. 9:00 pm. So when I get up in the morning I have slept all night so I can take my protonix twice a day. I take it again with my simvastatin for high cholesterol at 5:00 pm . Then I take my Harvoni at 9:00 pm . That way there is a four hour stretch between all meds and the Harvoni. I have a slight stomach problem some times like a little pain before I use the bathroom and I have woke up with a headache but I take Fioracet for that in the morning and t goes away. I usually feel good all day. :)
I have stomach burning, bladder burning, urinary tract burning since day 3 of starting this medicine. You know harvoni and epclusa have the same medicine in it. But you can't get a doctor to believe it. I had to go to ER, emergency clinic, and urologists because of this. I'm going on my 8th week, don't know how much more I can stand. I hope and pray to God it goes away when it's over. The speciality pharmacy said they are getting a lot of these complaints. Everyday is a struggle for me. On top of that my doctor wouldn't let me take off work? Believe that
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2016 • 7 answers
Updated 23 Dec 2016 • 5 answers
Im on my 4th day of harvoni, experienceing upset stomach, headache,mild nausea I would like to know?
Updated 25 Jun 2017 • 5 answers
Updated 17 Mar 2017 • 4 answers
I have finished 12 weeks of Harvoni it's been 7 days since my last and final dose had labs done Tue?
Updated 8 Aug 2017 • 1 answer